Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 124, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2009, 8:39 PM CDT for Morton County, Stevens County, Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 13, 2009, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Morton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | HAIL 1.25 | 9 S Woods, KS | |
| Jun 13, 9:00 PM CDT | HAIL 1.75 | 11 Wnw Hugoton, KS | LOTS OF GOLFBALL AND QUARTER SIZED HAILSTONES. HAIL IS PILED AGAINST THE DOOR THRESHOLD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 140139
SVRDDC
KSC129-189-140245-
/O.NEW.KDDC.SV.W.0124.090614T0139Z-090614T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORTON COUNTY IN SOUTHWEST KANSAS.
STEVENS COUNTY IN SOUTHWEST KANSAS.
* UNTIL 945 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF
GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THIS STORM WAS LOCATED 6 MILES NORTHWEST OF FETERITA...MOVING EAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FETERITA...
HUGOTON...
WOODS...
RURAL RESIDENCES OF SOUTHEASTERN MORTON AND STEVENS COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHWEST KANSAS.
&&
LAT...LON 3708 10164 3733 10157 3728 10107 3699 10107
3699 10157
TIME...MOT...LOC 0139Z 288DEG 29KT 3722 10156
$$
186 follow-up statements
000
WWUS53 KDDC 140149
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CDT SAT JUN 13 2009
KSC129-189-140245-
/O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/
STEVENS KS-MORTON KS-
849 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN MORTON AND STEVENS COUNTIES...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF FETERITA...MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FETERITA...
HUGOTON...
WOODS...
RURAL RESIDENCES OF SOUTHEASTERN MORTON AND STEVENS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHWEST KANSAS.
&&
LAT...LON 3708 10164 3733 10157 3728 10107 3699 10107
3699 10157
TIME...MOT...LOC 0149Z 288DEG 28KT 3720 10148
$$
18000
WWUS53 KDDC 140203
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SAT JUN 13 2009
KSC129-189-140245-
/O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/
STEVENS KS-MORTON KS-
903 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN MORTON AND STEVENS COUNTIES...
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF FETERITA...MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FETERITA...
HUGOTON...
WOODS...
RURAL RESIDENCES OF SOUTHEASTERN MORTON AND STEVENS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHWEST KANSAS.
&&
LAT...LON 3708 10164 3733 10157 3728 10107 3699 10107
3699 10157
TIME...MOT...LOC 0203Z 287DEG 23KT 3720 10145
$$
18000
WWUS53 KDDC 140208
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT SAT JUN 13 2009
KSC129-189-140245-
/O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/
STEVENS KS-MORTON KS-
908 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN MORTON AND STEVENS COUNTIES...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF HUGOTON...MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FETERITA...
HUGOTON...
WOODS...
RURAL RESIDENCES OF SOUTHEASTERN MORTON AND STEVENS COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHWEST KANSAS.
&&
LAT...LON 3708 10164 3733 10157 3728 10107 3699 10107
3699 10157
TIME...MOT...LOC 0207Z 287DEG 23KT 3719 10142
$$
18000
WWUS53 KDDC 140215
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT SAT JUN 13 2009
KSC129-189-140245-
/O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/
STEVENS KS-MORTON KS-
915 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN MORTON AND STEVENS COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR HUGOTON...MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
HUGOTON...
WOODS...
RURAL RESIDENCES OF SOUTHEASTERN MORTON AND STEVENS COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHWEST KANSAS.
&&
LAT...LON 3708 10164 3733 10157 3728 10107 3699 10107
3699 10157
TIME...MOT...LOC 0215Z 287DEG 23KT 3717 10136
$$
18000 WWUS53 KDDC 140226 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 926 PM CDT SAT JUN 13 2009 KSC129-140236- /O.CAN.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/ MORTON KS- 926 PM CDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN MORTON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. LAT...LON 3700 10152 3732 10151 3728 10107 3699 10107 TIME...MOT...LOC 0226Z 297DEG 25KT 3708 10126 $$ KSC189-140245- /O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/ STEVENS KS- 926 PM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR STEVENS COUNTY... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HUGOTON...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HUGOTON... WOODS... RURAL RESIDENCES OF STEVENS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. && LAT...LON 3700 10152 3732 10151 3728 10107 3699 10107 TIME...MOT...LOC 0226Z 297DEG 25KT 3708 10126 $$ 18
000 WWUS53 KDDC 140238 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 938 PM CDT SAT JUN 13 2009 KSC189-140245- /O.CON.KDDC.SV.W.0124.000000T0000Z-090614T0245Z/ STEVENS KS- 938 PM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN STEVENS COUNTY... AT 935 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WOODS...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WOODS... RURAL RESIDENCES OF EASTERN STEVENS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. && LAT...LON 3700 10136 3730 10126 3728 10107 3699 10107 TIME...MOT...LOC 0238Z 279DEG 24KT 3711 10115 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 3:54 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 354 PM CDT SAT JUN 13 2009 .DISCUSSION... DAYS 1-2... ANOTHER MCS IS PROBABLE TO MOVE THROUGH MY CWA TONIGHT, WITH ADDITIONAL THUNDERSTORM ACTIVITY POSSIBLE SUNDAY NIGHT AND MONDAY. MAXIMUM TEMPERATURES ARE A CHALLENGE TO PREDICT FOR BOTH DAYS. ACTIVE SOUTHWARD SHIFTED BAROCLINIC STORM TRACK CONTINUES ACROSS THE LOWER 48 STATES, TIED TO A SPLIT FLOW PATTERN ALONG THE NORTH AMERICAN WEST COAST. THE LATTER IS A RESPONSE PARTLY LINKED TO TROPICAL CONVECTIVE FORCING SHIFTING INTO THE WEST CENTRAL PACIFIC OCEAN. UPPER TROPOSPHERIC WIND SPEEDS WITH RECENT WEST COAST TROUGHS HAVE BEEN IN EXCESS OF 60M/S AT TIMES, MEANING SUBTROPICAL JET ANOMALIES IN EXCESS OF 25M/S. SEVERAL INDIVIDUAL JET STREAKS ARE ROTATING AROUND THE CURRENT TROUGH, AND PER UA PLOTS AT 1200 UTC 13 JUNE ITS AXIS WAS FROM WASHINGTON STATE INTO BAJA CALIFORNIA. SATELLITE WATER VAPOR IMAGERY SHOWS AT LEAST 3 SEPARATE FEATURES THAT WILL IMPACT THE PLAINS INCLUDING MY CWA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE FIRST ONE WAS TAKING THE NORTHEASTWARD TURN INTO SOUTHWEST NEW MEXICO BY MID AFTERNOON. ALL MODELS GENERALLY SHOW THIS SHORT WAVE TROUGH TO BE MOVING ACROSS CENTRAL KANSAS BY ABOUT 1800 UTC SUNDAY. NOW COME THE DETAILS FOR TONIGHTS MCS. I AM CONCERNED THAT CLUSTERS OF THUNDERSTORMS ACROSS THE TEXAS PANHANDLE MAY DISRUPT MOISTURE TRANSPORT. THAT TYPED, THERE IS STILL GOOD TRANSPORT DIRECTED TOWARD THE HIGHER TERRAIN, AND MORE THAN ENOUGH DYNAMICS TO SUPPORT AN MCS ACROSS WESTERN KANSAS TONIGHT. INITIATION IS ALREADY OCCURRING ALONG THE COLORADO FRONT RANGE, AND THIS IS LIKELY TO ORGANIZE AND MOVE INTO MY CWA NO LATER THAN 0600 UTC SUNDAY. THE NAM, RUC AND A LOCAL VERSION OF THE ARW RUN BY THE ICT WFO SUPPORT THIS NOTION. HENCE I CONTINUED THE HIGH POPS AND MODERATE QPF FROM THE PREVIOUS SHIFT. I KEPT THE QPF CONSERVATIVE PER CONCERN FROM THE STORMS FARTHER SOUTH. THE QPF MAY NEED TO BE RAISED SIGNIFICANTLY AS CONVECTIVE TRENDS BECOME CLEAR DURING THE NEXT FEW HOURS. VERTICAL SHEAR PROFILES CERTAINLY SUPPORT A WIND AND LARGE HAIL EVENT, PERHAPS SIMILAR TO 48 HOURS AGO. SUNDAY-MONDAY, ANOTHER JET STREAK WILL CROSS THE ROCKIES LATE TOMORROW AFTERNOON AND NIGHT. HENCE SUNDAY NIGHT AND MONDAY MORNING MAY SEE A REPEAT EVENT. MAXIMUM TEMPERATURES SUNDAY WILL OBVIOUSLY DEPEND ON HOW SOON SKIES CLEAR. I SUGGESTED A GRADIENT FROM NORTHEAST-SOUTHWEST WITH THE COOLEST AROUND HAYS HAVING HIGHS IN THE MID 70S. THE STATIONARY FRONT CURRENTLY SOUTH OF THE CWA IS LIKELY TO PROGRESS INTO KANSAS AS A WARM FRONT DURING MONDAY. THIS SUGGESTS THAT WHILE MAXES MAY NOT GET ABOVE 80F OVER THE NORTHERN COUNTIES, HIGHS ON MONDAY FOR LOCATIONS SUCH AS LIBERAL AND ELKHART COULD PUSH 100F. I TRIED TO INDICATE THAT POSSIBILITY IN THE GRIDS. DAYS 3-7... THE GENERAL UPPER AIR PATTERN ACROSS THE CONUS WILL UNDERGO A TRANSITION FROM A DEEP WESTERN TROUGH, WHICH WILL EJECT A SMALLER SHORTWAVE INTO THE NORTHERN PLAINS AS A LARGE UPPER HIGH REMAINS ANCHORED ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN UNITED STATES. A MID-LOW LEVEL BAROCLINIC ZONE WILL BE IN PLACE THROUGH THE CENTRAL PLAINS ACCOMPANIED BY FAIRLY STRONG DEEP LAYER SHEAR, WHICH WILL REMAIN TO BE THE FOCUS AREA FOR ADDITIONAL CONVECTIVE EPISODES. MODELS HINT AT THESE SITUATIONS BEST AROUND MONDAY NIGHT INTO EARLY TUESDAY MORNING AS WELL AS WEDNESDAY NIGHT. MUCH WARMER 850 MB TEMPERATURES WILL BEGIN TO IMPACT THE AREA AS EARLY AS WEDNESDAY AFTERNOON WITH TEMPERATURES IN EXCESS OF 25 DEGREES C UNDER THE MEAN RIDGE THAT SHOULD BE SETTING UP THROUGH THE WESTERN PLAINS. THIS SHOULD PUSH THE MCS CONVECTIVE ACTIVITY FOCUS FARTHER NORTHWARD INTO NEBRASKA OR THE DAKOTAS AND MIDWEST STATES BRIEFLY TUESDAY AND WEDNESDAY, BEFORE A COLD FRONT DIVES THROUGH THE UPPER MIDWEST AND OHIO VALLEY BY FRIDAY, WHICH MAY TRANSLATE INTO A FEW THUNDERSTORMS ALONG THE FRONT NEAR OR IN CENTRAL KANSAS FRIDAY AFTERNOON. WITH CONSIDERATIONS FOR A POSSIBLE MCS DEVELOPING ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS LATE MONDAY, WE HAVE INCREASED THUNDERSTORM CHANCES LIKELY ACROSS SOME OF OUR NORTHERN AND EASTERN COUNTIES. THE WARMER AIR SURGING NORTHWARD FROM THE PANHANDLES AND EASTERN NEW MEXICO BY WEDNESDAY WOULD ALLOW FOR A FEW DAYS OF TEMPERATURES IN THE 90+ DEGREE RANGE, POSSIBLY AS HIGH AS 100 IN THE DRIEST OF CONDITIONS. A HEAVY MCS EVENT JUST PRIOR COULD MOISTEN THE SURFACE IN ADVANCE OF THE WARM AIR AND KEEP TEMPERATURES FROM RISING HIGHER THAN THE LOW 90S FOR A PART OR ALL OF THIS TIME FRAME. && .AVIATION... WE EXPECT A SIGNIFICANT MCS TO DEVELOP AND MOVE ACROSS THE FORECAST AREA OVERNIGHT, WITH REASONABLY HIGH CONFIDENCE OF STRONG THUNDERSTORMS FOR ALL TERMINALS, BEGINNING AS EARLY AS AROUND 06 UTC SUNDAY, AND ENDING AS LATE AS AROUND 12 UTC SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 81 66 92 / 80 80 50 50 GCK 61 82 63 90 / 80 70 50 50 EHA 59 86 61 92 / 80 50 30 30 LBL 62 84 63 93 / 80 60 40 30 HYS 59 77 66 84 / 80 80 50 50 P28 64 84 70 93 / 80 80 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN23/33/33
Hazardous weather outlook, Jun 13, 4:06 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 406 AM CDT SAT JUN 13 2009 KSZ030-031-043>046-061>066-074>081-084>090-140915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 406 AM CDT SAT JUN 13 2009 /306 AM MDT SAT JUN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM OVER COLORADO THIS AFTERNOON AND MOVE INTO WESTERN KANSAS THIS EVENING AND TONIGHT. CONDITIONS ARE SUCH THAT SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THESE STORMS. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WIND AND ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS MOISTURE INCREASES AND A DRY LINE DEVELOPS. A FRONT WILL PUSH INTO WESTERN KANSAS ON MONDAY FOR A CONTINUE THREAT OF SEVERE WEATHER. THE WEATHER IS EXPECTED TO FINALLY SETTLE DOWN TUESDAY AND FOR THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT OVER MUCH OF SOUTHWEST KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Jun 13, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
820 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 7 WSW RICHFIELD 37.25N 101.90W
06/13/2009 E1.75 INCH MORTON KS NWS EMPLOYEE
&&
26Local storm report, Jun 13, 8:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 13 W RICHFIELD 37.26N 102.02W
06/13/2009 E1.75 INCH MORTON KS TRAINED SPOTTER
0815 PM HAIL 10 W RICHFIELD 37.27N 101.96W
06/13/2009 E2.50 INCH MORTON KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 56 min |
| Jun 13, 8:01 PM CDT | Tornado Warning | DDC | Morton | 29 min |
| Jun 13, 8:31 PM CDT | Tornado Warning | DDC | Morton | 29 min |
| Jun 13, 8:52 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 53 min |
| Jun 13, 9:42 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 48 min |
| Jun 13, 10:22 PM CDT | Areal Flood Advisory | DDC | Seward | 3 hr |
| Jun 13, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 54 min |
| Jun 14, 12:21 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 54 min |
| Jun 14, 1:15 AM CDT | Special Weather Statement | DDC | Stanton | 45 min |
| Jun 14, 1:17 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Kearny | 43 min |
| Jun 14, 1:58 AM CDT | Special Weather Statement | DDC | Finney, Gray, Hodgeman | 77 min |
| Jun 14, 2:10 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 42 min |
| Jun 14, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 52 min |
| Jun 14, 4:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Jun 14, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 45 min |
| Jun 14, 5:25 PM CDT | Tornado Warning | DDC | Haskell | 35 min |
| Jun 14, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 44 min |
| Jun 14, 5:50 PM CDT | Tornado Warning | DDC | Gray, Haskell, Meade | 25 min |
| Jun 14, 6:20 PM CDT | Areal Flood Advisory | DDC | Gray, Haskell | 3 hr |
| Jun 14, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.